Alert archive / Oregon / Frost Advisories in 2011

Frost Advisory 46, NWS Medford, OR

December 16, 2011Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this frost advisory at Dec 16, 2011, 2:43 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 16, 2011, 10:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2011, 2:43 AM PST (10:43 UTC)
In effect from
Dec 16, 2011, 10:00 PM PST
Expired
Dec 17, 2011, 8:00 AM PST
In force
10 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2011-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2011-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WWUS76 KMFR 161043
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
243 AM PST FRI DEC 16 2011

ORZ021-162330-
/O.NEW.KMFR.FR.Y.0046.111217T0600Z-111217T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE
243 AM PST FRI DEC 16 2011

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
SATURDAY. 

* TEMPERATURE...33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW
  FREEZING. 

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE.

* IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE LINGERING
  PATCHES OF BLACK ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SVEN
3 follow-up statements
326 
WWUS76 KMFR 162201
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
201 PM PST FRI DEC 16 2011

ORZ021-171600-
/O.CON.KMFR.FR.Y.0046.111217T0600Z-111217T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...NORTH BEND...COQUILLE
201 PM PST FRI DEC 16 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
   8 AM PST SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM PST SATURDAY. 

* TEMPERATURE...33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW 
  FREEZING. 

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE.

* IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE
  LINGERING PATCHES OF BLACK ICE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

STOCKTON
558 
WWUS76 KMFR 171013
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
213 AM PST SAT DEC 17 2011

ORZ021-180015-
/O.NEW.KMFR.FR.Y.0047.111218T0600Z-111218T1600Z/
/O.CON.KMFR.FR.Y.0046.000000T0000Z-111217T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...NORTH BEND...COQUILLE
213 AM PST SAT DEC 17 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
SUNDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING. 

* TEMPERATURE...33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW 
  FREEZING. 

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE.

* IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE 
  LINGERING PATCHES OF BLACK ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SVEN
134 
WWUS76 KMFR 171559
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
759 AM PST SAT DEC 17 2011

ORZ021-180000-
/O.EXP.KMFR.FR.Y.0046.000000T0000Z-111217T1600Z/
/O.CON.KMFR.FR.Y.0047.111218T0600Z-111218T1600Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...NORTH BEND...COQUILLE
759 AM PST SAT DEC 17 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
   8 AM PST SUNDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST
SUNDAY. 

* TEMPERATURE...33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW 
  FREEZING. 

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE.

* IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE 
  LINGERING PATCHES OF BLACK ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

STOCKTON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Dec 16, 2:30 AM PST, 13 minutes earlier.

Area forecast discussion, Dec 16, 2:30 AM PST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 AM PST FRI DEC 16 2011

.DISCUSSION...THE AREA RETURNS TO A STAGNANT PATTERN AS UPPER
LEVEL RIDGE RETURNS SUBSIDENCE AND OFFSHORE FLOW TO THE REGION.
STRONG INVERSIONS IN THE WEST SIDE VALLEYS WILL RETURN FOGGY
PATTERN ONCE AGAIN THIS MORNING. MOISTURE LAYER ONCE AGAIN STARTS
RELATIVELY DEEP THIS MORNING...WITH WEAK MIXING DURING THE DAY
SLOWLY SCOURING OFF A LITTLE BIT OF MOISTURE FROM THE TOP OF THE
LAYER EACH DAY. THE EASTERN PORTION OF THE ROGUE VALLY WILL SEE
EARLIER BREAKOUTS THAN THE GRANTS PASS AREA...WHICH WILL BE SLOW
TO BREAK OUT OF THE FOG...IF AT ALL TODAY. EACH DAY WILL SEE AN
EARLIER BREAKOUT FROM THE FOG AND STRATUS WITH THE MEDFORD AREA
SEEING LOWER AND LOWER MIN TEMPS EACH DAY AS FOG FORMS LATER AND
LATER EACH MORNING.A WEAK COLD FRONT BRUSHES THE NORTHERN COAST ON
SUNDAY...BUT LOOKING AT THE MODEL SOUNDINGS IT APPEARS THAT IT
WILL NOT DISLODGE THE AIR BELOW THE VALLEY INVERSIONS AND THE
VALLEYS MAY REMAIN STUCK IN THE AIR MASS IN PLACE THIS MORNING
THROUGH TUESDAY. WILL LEAVE THIS FOR THE DAY SHIFT TO COORDINATE
WITH ASSOCIATED AGENCIES.

&&

.AVIATION...IFR CONDITIONS IN THE WEST SIDE VALLEYS THIS
MORNING...WITH PATCHES OF FOG VCTY KLMT. FOG WILL BREAK OUT MID TO
LATE MORNING VCTY KMFR...LINGERING TO THE AFTERNOON IN THE GRANTS
PASS AND VCTY KRBG. TOMORROW WILL SEE A REPEAT OF THIS PATTERN
EXCEPT CLEAR VCTY KLMT WITH CLEARING SKIES AND DROPPING DEW POINTS
ON THE EAST SIDE.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY FROM 10 PM THIS EVENING TO 8 AM PST SATURDAY FOR
     ORZ021.

CA...NONE.
PZ...NONE.

99/99/99

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 2:47 PM PSTSmall Craft Advisory for Hazardous SeasMFR3 days

Nearby

Frost Advisories in Oregon, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.